Journal of Applied Mathematics

Some Upper Matrix Bounds for the Solution of the Continuous Algebraic Riccati Matrix Equation

Zübeyde Ulukök and Ramazan Türkmen

Full-text: Open access

Abstract

We propose diverse upper bounds for the solution matrix of the continuous algebraic Riccati matrix equation (CARE) by building the equivalent form of the CARE and using some matrix inequalities and linear algebraic techniques. Finally, numerical example is given to demonstrate the effectiveness of the obtained results in this work as compared with some existing results in the literature. These new bounds are less restrictive and provide more efficient results in some cases.

Article information

Source
J. Appl. Math., Volume 2013 (2013), Article ID 792782, 9 pages.

Dates
First available in Project Euclid: 14 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.jam/1394808254

Digital Object Identifier
doi:10.1155/2013/792782

Mathematical Reviews number (MathSciNet)
MR3138953

Zentralblatt MATH identifier
1334.15046

Citation

Ulukök, Zübeyde; Türkmen, Ramazan. Some Upper Matrix Bounds for the Solution of the Continuous Algebraic Riccati Matrix Equation. J. Appl. Math. 2013 (2013), Article ID 792782, 9 pages. doi:10.1155/2013/792782. https://projecteuclid.org/euclid.jam/1394808254


Export citation

References

  • M. Basin, J. Rodriguez-Gonzalez, and L. Fridman, “Optimal and robust control for linear state-delay systems,” Journal of the Franklin Institute, vol. 344, no. 6, pp. 830–845, 2007.
  • R. Davies, P. Shi, and R. Wiltshire, “New upper solution bounds for perturbed continuous algebraic Riccati equations applied to automatic control,” Chaos, Solitons and Fractals, vol. 32, no. 2, pp. 487–495, 2007.
  • H. Kwakernaak and R. Sivan, Linear Optimal Control Systems, Wiley-Interscience, New York, NY, USA, 1972.
  • S. S. Wang, B. S. Chen, and T. P. Lin, “Robust stability of uncertain time-delay systems,” International Journal of Control, vol.46, no. 3, pp. 963–976, 1987.
  • X. Su, P. Shi, L. Wu, and Y. D. Song, “A novel approach to filter design for T-Sfuzzy discrete time systems with time-varying delay,” IEEE Transactions on Fuzzy Systems, vol. 20, no. 6, pp. 1114–1129, 2012.
  • S. Barnett and C. Storey, Matrix Methods in Stability Theory, Barnes and Noble Inc., New York, NY, USA, 1970.
  • T. M. Huang and W. W. Lin, “Structured doubling algorithms for weakly stabilizing Hermitian solutions of algebraic Riccati equations,” Linear Algebra and Its Applications, vol. 430, no. 5-6, pp. 1452–1478, 2009.
  • L. Wu, X. Su, P. Shi, and J. Qiu, “A new approach to stability analysis and stabilization of discrete-time T-S fuzzy time-varying delay systems,” IEEE Transactions on Systems, Man, and Cybernetics B, vol. 41, no. 1, pp. 273–286, 2011.
  • C. H. Lee, “Simple stabilizability criteria and memoryless state feedback control design for time-delay systems with time-varying perturbations,” IEEE Transactions on Circuits and Sys-tems I, vol. 45, no. 11, pp. 1211–1215, 1998.
  • T. Mori and I. A. Derese, “A brief summary of the bounds on the solution of the algebraic matrix equations in control theory,” International Journal of Control, vol. 39, no. 2, pp. 247–256, 1984.
  • K. Ogata, Modern Control Engineering, Prentice-Hall, Upper Saddle River, NJ, USA, 3rd edition, 1997.
  • W. Zhang, H. Su, H. Wang, and Z. Han, “Full-order and reduced-order observers for one-sided Lipschitz nonlinear systems using Riccati equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 12, pp. 4968–4977, 2012.
  • M. L. Ni, “Existence condition on solutions to the algebraic Riccati equation,” Acta Automatica Sinica, vol. 34, no. 1, pp. 85–87,2008.
  • W. H. Kwon, Y. S. Moon, and S. C. Ahn, “Bounds in algebraic Riccati and Lyapunov equations: a survey and some new results,” International Journal of Control, vol. 64, no. 3, pp. 377–389, 1996.
  • C. H. Lee, “New results for the bounds of the solution for the continuous Riccati and Lyapunov equations,” IEEE Transactions on Automatic Control, vol. 42, no. 1, pp. 118–123, 1997.
  • C. Y. Chen and C. H. Lee, “Explicit matrix bounds of the solution for the continuous Riccati equation,” ICIC Express Letters,vol. 3, no. 2, pp. 147–152, 2009.
  • S. W. Kim and P. G. Park, “Upper bounds of the continuous ARE solution,” IEICE Transactions on Fundamentals of Electronics Communications and Computer Sciences, vol. 83, pp. 380–385, 2000.
  • C. H. Lee, “Solution bounds of the continuous Riccati matrix equation,” IEEE Transactions on Automatic Control, vol. 48, no. 8, pp. 1409–1413, 2003.
  • J. Zhang and J. Liu, “Matrix bounds for the solution of the continuous algebraic Riccati equation,” Mathematical Problems inEngineering, vol. 2010, Article ID 819064, 15 pages, 2010.
  • W. Zhang, H. Su, and J. Wang, “Computation of upper bounds for the solution of continuous algebraic Riccati equations,” Circuits, Systems and Signal Processing, vol. 32, no. 3, pp. 1477–1488,2013.
  • H. H. Choi and T. Y. Kuc, “Lower matrix bounds for the continuous algebraic Riccati and Lyapunov matrix equations,” Automatica, vol. 38, no. 8, pp. 1147–1152, 2002.
  • V. R. Karanam, “A note on eigenvalue bounds in algebraic Riccati equation,” IEEE Transactions on Automatic Control, vol. 28,no. 1, pp. 109–111, 1983.
  • K. Yasuda and K. Hirai, “Upper and lower bounds on the solu-tion of the algebraic Riccati equation,” IEEE Transactions on Automatic Control, vol. 24, no. 3, pp. 483–487, 1979.
  • B. H. Kwon, M. J. Youn, and Z. Bien, “On bounds of the Riccati and Lyapunov matrix equations,” IEEE Transactions on Automatic Control, vol. 30, no. 11, pp. 1134–1135, 1985.
  • S. D. Wang, T. S. Kuo, and C. F. Hsu, “Trace bounds on the solution of the algebraic matrix Riccati and Lyapunov equation,” IEEE Transactions on Automatic Control, vol. 31, no. 7, pp. 654–656, 1986.
  • R. V. Patel and M. Toda, “On norm bounds for algebraic Riccati and Lyapunov equations,” IEEE Transactions on Automatic Control, vol. 23, no. 1, pp. 87–88, 1978.
  • D. S. Bernstein, Matrix Mathematics: Theory, Facts and Formulas with Application to Linear Systems Theory, Princeton Uni-versity Press, Princeton, NJ, USA, 2005.
  • R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, UK, 1985.
  • A. W. Marshall and I. Olkin, Inequalities: Theory of Majorization and Its Applications, vol. 143 of Mathematics in Science and Engineering, Academic Press, New York, NY, USA, 1979.
  • E. Kreindler and A. Jameson, “Conditions for nonnegativeness of partitioned matrices,” IEEE Transactions on Automatic Control, vol. 17, pp. 147–148, 1972. \endinput